Canonical forms for stochastic nonlinear systems. (English) Zbl 1004.93005

An invariance-under-transformation rule is presented which associates any stochastic nonlinear system with a deterministic one in such a way that the association remains intact under coordinate transformation of both systems. With this rule, necessary and sufficient conditions for the existence of diffeomorphisms leading to various canonical forms for stochastic systems can be studied using the existing theory for deterministic systems. Three particular canonical forms are given for which the coordinate-independent conditions as well as the desired coordinate transformations are the same for the stochastic and the deterministic uncertain system.


93B10 Canonical structure
93E03 Stochastic systems in control theory (general)
93B17 Transformations
93C10 Nonlinear systems in control theory
Full Text: DOI


[1] Bellman, R. (1954). The theory of dynamic programming. In Bulletin of the American Mathematical Society, Vol. 60 (pp. 503-516). · Zbl 0057.12503
[2] Deng, H.; Krstić, M., Output-feedback stochastic nonlinear stabilization, IEEE transactions on automatic control, 44, 2, 328-333, (1999) · Zbl 0958.93095
[3] Isidori, A., Nonlinear control systems, (1995), Springer London · Zbl 0569.93034
[4] Kanellakopoulos, I.; Kokotovic, P.V.; Morse, A.S., Systematic design of adaptive controllers for feedback linearizable systems, IEEE transactions on automatic control, 36, 1241-1253, (1991) · Zbl 0768.93044
[5] Khas’minskii, R.Z., Stochastic stability of differential equations, (1980), S and N International Publisher Rockville, ML · Zbl 0441.60060
[6] Krstić, M.; Kanellakopoulos, I.; Kokotovic, P.V., Nonlinear and adaptive control design, (1995), Wiley New York · Zbl 0763.93043
[7] Liu, Y., Pan, Z., & Shi, S. (2001). Output feedback control design for strict-feedback stochastic nonlinear systems under a risk-sensitive cost. Proceedings of the 40th IEEE Conference on Decision and Control, Orlando, FL (pp. 1269-1274).
[8] Marino, R.; Tomei, P., Global adaptive observers for nonlinear systems via filtered transformations, IEEE transactions on automatic control, 37, 1239-1245, (1992) · Zbl 0764.93047
[9] Nijmeijer, H.; van der Shaft, A.J., Nonlinear dynamical control systems, (1990), Springer Berlin
[10] Pan, Z. (1997). Canonical forms for stochastic nonlinear systems. In Proceedings of the 36th IEEE Conference on Decision and Control, San Diego, CA (pp. 24-29).
[11] Pan, Z.; Başar, T., Backstepping controller design for nonlinear stochastic systems under a risk-sensitive cost, SIAM journal of control and optimization, 37, 3, 957-995, (1999) · Zbl 0924.93046
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.